Hail, Navajo
- When
- July 21, 5:03 PM MST
- Where
- Navajo County, Heber
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.433, -110.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 21, 2:45 PM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST FRI JUL 21 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA BRINGING A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. AN INCREASE IN MOISTURE IS EXPECTED TO ARRIVE OVER THE WEEKEND RESULTING IN ENHANCED SHOWER ACTIVITY. && .DISCUSSION...WV IMAGERY TODAY INDICATES DRYING HAS TAKEN PLACE ACROSS MOST OF ARIZONA AS THE MOIST PLUME PUSHES WESTWARD OUT OF THE STATE AND INTO CALIFORNIA. SOUNDING SHOWS DECREASE IN PW (0.78 IN) COMPARED TO YESTERDAY (1.03 IN). THUS...EXPECT SOME OVERALL DECREASE IN SHOWER ACTIVITY AND COVERAGE THIS AFTERNOON. ON THE OTHER HAND...SOUNDING HAS DEVELOPED A STEEP LAPSE RATE IN THE LOWER LEVELS AND WINDS ALOFT HAVE INCREASED SO THAT SOME ORGANIZATION OF STORMS IS POSSIBLE THIS AFTERNOON WITH STRONG GUSTY WINDS AND SMALL HAIL POSSIBLE. BY THIS EVENING...MOISTURE INCREASES QUICKLY AS SHOWN BY MODEL RH FIELDS AND MOS GUIDANCE SHOWS A SUBSTANTIAL INCREASE IN POP NUMBERS FOR THE OVERNIGHT PERIOD AS WELL. THIS MOISTURE IS LOCATED IN AND BEHIND A WELL-DEFINED DEFORMATION ZONE THAT IS PUSHING SOUTHWARD ACROSS THE SRN ROCKIES AND IS CURRENTLY MOVING ACROSS NERN AZ. CURRENT FCST GRIDS AND ZFP WILL REFLECT THESE HIGHER CHANCES OF PCPN FOR TONIGHT AND CONTINUING ON SATURDAY AND SUNDAY. MODERATE GRADE MONSOON PATTERN WILL REMAIN IN PLACE FOR THE EXTENDED PERIOD FORECAST WITH SOME MINOR DAY TO DAY VARIATIONS. DB && .AVIATION...FOR THE 00Z PACKAGE...SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN AND SPREAD TO THE LOWER TERRAIN THROUGH SUNSET. THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DECREASE BUT NOT GO TO ZERO OVERNIGHT AS AN UPPER LEVEL DISTURBANCE IS FCST TO MOVE ACROSS CENTRAL ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI JUL 21 2006 AZZ004>018-037>040-220700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS ARIZONA TODAY. HOWEVER...MOISTURE HAS DECREASED SOME SINCE YESTERDAY AND THIS WILL LIKELY RESULT IN LESS AREAL COVERAGE OF THUNDERSTORMS THIS AFTERNOON. WINDS ALOFT AND DEEP LAYER SHEAR HAVE INCREASED SO THAT THERE IS AN INCREASED THREAT OF STORMS PRODUCING STRONG AND GUSTY WINDS ALONG WITH SMALL HAIL. BY THIS EVENING...MOISTURE WILL BEGIN TO INCREASE ACROSS THE REGION AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING...ESPECIALLY IN THE EASTERN PORTION OF THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 57 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5527237.